MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported that during a cataract surgery with intraocular lens (iol) implant procedure, a faulty haptic was observed.The procedure was completed on the same day by using another unspecified lens.There was no patient contact or harm.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.No viscoelastic was observed in the tip of the nozzle of the device.Viscoelastic was only observed on/at the area of the lens.The plunger and lens were advanced to mid-nozzle.The leading haptic was extended towards the nozzle tip.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was indicated.A straight leading haptic was observed and may have been interpreted as the reported complaint.In addition, an inadequate amount of a non-qualified viscoelastic was observed in the device.No viscoelastic was observed in the tip of the nozzle of the device.Viscoelastic was only observed on/at the area of the lens.The ifu (instruction for use) instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.Only use an company ovd (ophthalmic viscosurgical device) qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the ifu.A straight leading haptic may occur: ¿ due to the normal folding variations as indicated in the ifu diagrams.¿ if the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.¿ if there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone, or in combination, may create the reported event.The ifu instructs: insert the tip of the cartridge through the incision.Position the tip at the anterior capsule opening.If the leading haptic is looped or straight in front of the optic, rotate the nozzle clockwise as needed to be bevel left to facilitate placement of the leading haptic into its normal orientation in the bag.Slowly advance the lens until the optic is exiting the nozzle.Rotate the cartridge counter-clockwise towards bevel right as needed to place the lens anterior side up.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24322085
Report Number1119421-2026-00295
Device Sequence Number13244552
Product Code HQL
UDI-Device Identifier00380652394796
UDI-Public(01)00380652394796(17)280623(11)250625(10)16060934
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16060934
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO UA32143.
Patient SexUnknown